Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 22, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 22, 2010, 3:45 AM CDT for 19 counties in Kansas. It took effect at May 22, 2010, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 3:45 AM CDT (08:45 UTC)
- In effect from
- May 22, 2010, 10:00 AM CDT
- Expired
- May 22, 2010, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS73 KICT 220845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT SAT MAY 22 2010 ...WIND ADVISORY TODAY THROUGH THIS EVENING FROM THE FLINT HILLS ON WESTWARD... KSZ032-033-047>053-067>070-082-083-091>094-222200- /O.NEW.KICT.WI.Y.0022.100522T1500Z-100523T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 345 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL INCREASE BY MID-MORNING ACROSS THE AREA. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS UP TO 45 MPH. WINDS WILL LIKELY BE STRONGEST ACROSS CENTRAL KANSAS. * IMPACTS...TALL OR BROAD-SIDED VEHICLES WILL NEED TO USE EXTRA CAUTION TODAY IF TRAVELING ON EAST-WEST HIGHWAYS SUCH AS INTERSTATE 70...HIGHWAY 56 OR HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
4 follow-up statements
775 WWUS73 KICT 220902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT SAT MAY 22 2010 ...WIND ADVISORY TODAY THROUGH THIS EVENING FROM THE FLINT HILLS ON WESTWARD... KSZ032-033-047>053-067>070-082-083-091>094-222200- /O.CON.KICT.WI.Y.0022.100522T1500Z-100523T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 402 AM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL INCREASE BY MID-MORNING ACROSS THE AREA. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...LIKELY STRONGEST ACROSS CENTRAL KANSAS. * IMPACTS...TALL OR BROAD-SIDED VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST-WEST HIGHWAYS SUCH AS INTERSTATE 70...HIGHWAY 56 OR HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
814 WWUS73 KICT 221650 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1150 AM CDT SAT MAY 22 2010 ...WIND ADVISORY TODAY THROUGH THIS EVENING FROM THE FLINT HILLS ON WESTWARD... KSZ032-033-047>053-067>070-082-083-091>094-230100- /O.CON.KICT.WI.Y.0022.000000T0000Z-100523T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 1150 AM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...WITH THE STRONGEST WINDS ACROSS CENTRAL KANSAS. * IMPACTS...TALL OR BROAD SIDED VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70...HIGHWAY 56 OR HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
424 WWUS73 KICT 222019 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SAT MAY 22 2010 ...WIND ADVISORY TODAY THROUGH THIS EVENING FROM THE FLINT HILLS ON WESTWARD... KSZ032-033-047>053-067>070-082-083-091>094-230300- /O.CON.KICT.WI.Y.0022.000000T0000Z-100523T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 319 PM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL REMAIN STRONG THIS EVENING ACROSS THE AREA...BEFORE DIMINISHING SOME AFTER SUNSET. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS OF 45 MPH...WITH THE STRONGEST WINDS ACROSS CENTRAL KANSAS. * IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70...HIGHWAY 56 OR HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
072 WWUS73 KICT 230252 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT SAT MAY 22 2010 KSZ032-033-047>053-067>070-082-083-091>094-230400- /O.EXP.KICT.WI.Y.0022.000000T0000Z-100523T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 952 PM CDT SAT MAY 22 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...AS WINDS WILL HAVE DROPPED BELOW ADVISORY CRITERIA. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 3:31 AM CDT, 14 minutes earlier.
Area forecast discussion, May 22, 3:31 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 331 AM CDT SAT MAY 22 2010 .DISCUSSION... FORECAST HIGHLIGHTS INCLUDE SLIGHT THUNDERSTORM CHANCES FOR CENTRAL KANSAS SUNDAY LATE AFTERNOON-NIGHT AND AGAIN MONDAY NIGHT...WINDY CONDITIONS TODAY-MONDAY...AND SUMMER-LIKE PATTERN SETTING UP...RESULTING IN ABOVE NORMAL TEMPERATURES FOR MUCH OF THE NEXT 7 DAYS. VERY STRONG SOUTHERLY WINDS WILL DEVELOP TODAY ACROSS THE AREA...DUE TO STRONG LEE TROUGHING AHEAD OF WESTERN CONUS TROUGH. ISSUED WIND ADVISORY 10AM-10PM FROM ROUGHLY THE FLINT HILLS ON WESTWARD. PORTIONS OF CENTRAL KANSAS MAY EVEN STAY ABOVE WIND ADVISORY CRITERIA PAST 10PM...BUT WILL LET DAY SHIFT TWEAK IF NECESSARY. BREEZY/WINDY SOUTHERLY WINDS WILL CONTINUE THROUGH AT LEAST MONDAY. WESTERN CONUS TROUGH WILL CONTINUE TO AMPLIFY TODAY...WITH SHORTWAVE ENERGY ROTATING NORTHEAST ACROSS THE NORTHERN ROCKIES/NORTHERN PLAINS. THIS MAY ALLOW FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY TO FIRE ALONG THE WESTERN HIGH PLAINS DRYLINE LATE THIS AFTERNOON/EVENING. HOWEVER...THINKING THE PROBABILITY OF ANY OF THIS ACTIVITY GETTING INTO CENTRAL KANSAS TONIGHT IS LOW...DUE TO WARMER MID-LEVEL TEMPERATURES AND MID/UPPER DYNAMIC FORCING REMAINING WELL NORTHWEST OF THE AREA. FRONT MAY GET CLOSE TO CENTRAL KANSAS...BEFORE RETREATING BACK NORTHWEST SUNDAY AFTERNOON...WHICH MAY ALLOW FOR A FEW THUNDERSTORMS OVER CENTRAL KANSAS LATE SUNDAY AFTERNOON-EVENING. THE LAST SIGNIFICANT PIECE OF SHORTWAVE ENERGY WILL LIFT NORTHEAST ACROSS THE CENTRAL/NORTHERN HIGH PLAINS MONDAY...WHICH SHOULD ALLOW FOR SCATTERED STORMS TO FIRE ALONG THE HIGH PLAINS DRYLINE. SOME OF THIS ACTIVITY COULD GET INTO CENTRAL KANSAS MONDAY NIGHT...ALTHOUGH BRUNT OF ACTIVITY SHOULD STAY WEST/NORTH OF THE AREA. WEAK SHORTWAVE ENERGY MAY PROGRESS ACROSS THE AREA TUESDAY/WEDNESDAY...WHICH MAY ALLOW FOR MAINLY DIURNAL PULSE-LIKE AFTERNOON/EVENING CONVECTION ACROSS THE AREA...ESPECIALLY GIVEN ATMOSPHERE WILL BE FAIRLY UNSTABLE DUE TO MOIST LOW-LEVELS. TEMPERATURES WILL DRASTICALLY WARM THE NEXT FEW DAYS...WITH AFTERNOON READINGS TODAY AND THROUGH THE WEEKEND IN THE MID/UPPER 80S TO NEAR 90 DEGREES. PATTERN BECOMES EVEN MORE SUMMER-LIKE FROM MID NEXT WEEK ON...AS BOTH THE GFS/ECMWF MODELS DEVELOP A MASSIVE MID/UPPER SUBTROPICAL RIDGE ACROSS THE CENTRAL CONUS...CREATING AN OMEGA BLOCKING PATTERN ACROSS THE COUNTRY. GFS ENSEMBLE MEMBERS ARE ALSO IN VERY GOOD AGREEMENT SURROUNDING THIS SCENARIO. CONSEQUENTLY...CONFIDENCE IS FAIRLY HIGH THAT ABOVE NORMAL TEMPERATURES IN THE 80S WILL CONTINUE FOR MOST AREAS. ADDITIONALLY...WITH UNSTABLE CONDITIONS UNDERNEATH WEAK FLOW ALOFT...COULD BE LOOKING AT MORE ISOLATED TO WIDELY SCATTERED AFTERNOON PULSE STORMS WEDNESDAY AND BEYOND...ESPECIALLY OVER SOUTHEAST KANSAS. ADK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN CONCERN: GUSTY WINDS SATURDAY. 00Z MODELS CONTINUE TO SHOW LEE TROF STRENGTHENING SUBSTANTIALLY ON SATURDAY. THIS WILL LEAD TO STRONG GUSTY SOUTHERLY WINDS FROM LATE SAT AM TIL MID EVENING. GUSTS OF ~40 KT OR SO LIKELY ACROSS CENTRAL/S-CNTRL KS. SCT-BKN MVFR CIGS SHOULD DEVELOP EARLY SAT AM ACROSS CENTRAL SECTIONS VIA COMBINATION OF UPSLOPE COMPONENT...INCREASING LOW-LEVEL MOISTURE...AND THE 850 JET AXIS OVERHEAD. THE STRATUS SHOULD DISSIPATE BY MIDDAY AS MIXING STRENGTHENS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 71 88 69 / 10 0 10 0 HUTCHINSON 88 70 88 68 / 10 10 10 10 NEWTON 87 71 88 69 / 10 0 10 10 ELDORADO 86 70 87 69 / 0 0 0 0 WINFIELD-KWLD 87 72 88 69 / 10 0 0 0 RUSSELL 88 67 89 67 / 10 10 10 10 GREAT BEND 88 68 88 67 / 10 10 10 10 SALINA 88 71 88 68 / 10 10 10 10 MCPHERSON 88 71 88 68 / 10 10 10 10 COFFEYVILLE 88 72 87 69 / 0 0 0 0 CHANUTE 87 70 87 69 / 0 0 0 0 IOLA 87 70 87 69 / 0 0 0 0 PARSONS-KPPF 88 71 87 69 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094. &&
Hazardous weather outlook, May 21, 9:40 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 940 PM CDT FRI MAY 21 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 940 PM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP ON SATURDAY...AND MAY EXCEED WIND ADVISORY CRITERIA ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. A WIND ADVISORY MAY BE NEEDED FOR SATURDAY. SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN FOR NEXT WEEK. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.